MAUDE Adverse Event Report: STRYKER SUSTAINABILITY SOLUTIONS LAKELAND; ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, R

STRYKER SUSTAINABILITY SOLUTIONS LAKELAND; ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, R
Model Number 5DCS
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/02/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned to stryker sustainability solutions for evaluation.The user facility reported the device was discarded.As the device was not returned for evaluation, inspection was unable to be performed.A review of the dhr supports that the device met all inspection and test criteria prior to release from stryker.The reported event could be attributed to: - user attempts to cut staples or clips.- user attempts to cut non-soft tissue.- user attempts to cut excessive amount of tissue.The instructions for use (ifu) state: - if cutting of staples or clips is attempted, damage to the instrument may occur.The reported event will continue to be monitored through post-market surveillance.Should the device become available for return, the investigation will be reopened.
 
Event or Problem Description
It was reported during a laparoscopic cholecystectomy, the curved laparoscopic scissors did not cut the tissue as expected.The surgeon felt that the device was not sharpened to standard.The device was replaced to complete the procedure successfully.There was no patient injury, medical intervention, or extended procedure time reported.There was no unexpected bleeding reported.These are commonly used devices that are readily available.

Brand Name
NA
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, R
Manufacturer (Section D)
STRYKER SUSTAINABILITY SOLUTIONS LAKELAND
5307 great oak drive
lakeland FL 33815
MDR Report Key7065385
Report Number0001056128-2017-00140
Device Sequence Number10958026
Product Code NUJ
UDI-Device Identifier00885825013288
UDI-Public(01)00885825013288(17)191219(10)5531259
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K110189
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/19/2019
Device Model Number5DCS
Device Catalogue Number5DCSRR
Device Lot Number5531259
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2017
Initial Report FDA Received Date11/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Patient Age33 YR